Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 39, NWS Baltimore/Washington

May 14, 2018Greene County, Madison County, Orange County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at May 14, 2018, 2:46 PM EDT for Greene County, Madison County, Orange County, Virginia. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2018, 2:46 PM EDT (18:46 UTC)
Expired
May 14, 2018, 3:30 PM EDT
In force
44 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, VA, Madison County, VA, Orange County, VA

The radar

The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 3:09 PM EDTTSTM WND DMGWolftown, VATREE DOWN ON SHELBY AND WOLFTOWN HOOD RD.
May 14, 3:17 PM EDTTSTM WND DMG2 Nnw Newtown, VATREE WAS DOWN BLOCKING THE ROADWAY AT DAIRY ROAD AND THE SEMINOLE TRAIL.
May 14, 3:37 PM EDTHAIL 12 Nw Ruckersville, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 12:29 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WUUS51 KLWX 141846
SVRLWX
VAC079-113-137-141930-
/O.NEW.KLWX.SV.W.0039.180514T1846Z-180514T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
246 PM EDT MON MAY 14 2018

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Southern Madison County in northwestern Virginia...
  Southwestern Orange County in central Virginia...
  Eastern Greene County in central Virginia...

* Until 330 PM EDT.

* At 245 PM EDT, a severe thunderstorm was located near
  Stanardsville, or near Madison, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Madison, Stanardsville, Ruckersville, Brightwood, Mcmullen,
  Quinque, Eheart, Oakpark, Pratts, Rochelle, Newtown, Aroda, Shelby,
  Dawsonville, Fletcher, Twymans Mill, Wolftown, Hood, Burtonville
  and Old Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.

&&

LAT...LON 3828 7849 3842 7844 3840 7811 3816 7826
TIME...MOT...LOC 1845Z 287DEG 14KT 3835 7837 

HAIL...1.00IN
WIND...60MPH
 
$$
Manning
3 follow-up statements
430 
WWUS51 KLWX 141901
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
301 PM EDT MON MAY 14 2018

VAC079-113-137-141930-
/O.CON.KLWX.SV.W.0039.000000T0000Z-180514T1930Z/
Madison VA-Orange VA-Greene VA-
301 PM EDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN MADISON...SOUTHWESTERN ORANGE AND SOUTHEASTERN GREENE
COUNTIES...

At 301 PM EDT, a severe thunderstorm was located near Madison, moving
east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Madison, Stanardsville, Ruckersville, Brightwood, Quinque, Eheart,
Oakpark, Pratts, Rochelle, Newtown, Aroda, Shelby, Dawsonville,
Twymans Mill, Wolftown, Hood, Burtonville, Old Somerset and
Barboursville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.

&&

LAT...LON 3827 7848 3838 7843 3840 7811 3816 7826
TIME...MOT...LOC 1901Z 287DEG 14KT 3833 7829 

HAIL...1.00IN
WIND...60MPH
 
$$

DHOF
111 
WWUS51 KLWX 141911
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
311 PM EDT MON MAY 14 2018

VAC079-113-137-141930-
/O.CON.KLWX.SV.W.0039.000000T0000Z-180514T1930Z/
Madison VA-Orange VA-Greene VA-
311 PM EDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN MADISON...SOUTHWESTERN ORANGE AND SOUTHEASTERN GREENE
COUNTIES...

At 311 PM EDT, a severe thunderstorm was located near Madison, moving
east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Madison, Stanardsville, Ruckersville, Brightwood, Quinque, Eheart,
Oakpark, Pratts, Rochelle, Newtown, Aroda, Shelby, Dawsonville,
Twymans Mill, Wolftown, Burtonville, Old Somerset and Barboursville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.

&&

LAT...LON 3827 7848 3839 7834 3840 7811 3816 7826
TIME...MOT...LOC 1911Z 287DEG 14KT 3832 7824 

HAIL...1.00IN
WIND...60MPH
 
$$

DHOF
524 
WWUS51 KLWX 141923
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
323 PM EDT MON MAY 14 2018

VAC113-141933-
/O.CAN.KLWX.SV.W.0039.000000T0000Z-180514T1930Z/
Madison VA-
323 PM EDT MON MAY 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and northwestern Virginia.

LAT...LON 3827 7848 3834 7840 3832 7836 3829 7836
      3829 7835 3828 7835 3828 7834 3827 7833
      3827 7829 3823 7825 3823 7822 3824 7821
      3816 7826
TIME...MOT...LOC 1923Z 287DEG 14KT 3831 7818 

$$

VAC079-137-141930-
/O.CON.KLWX.SV.W.0039.000000T0000Z-180514T1930Z/
Orange VA-Greene VA-
323 PM EDT MON MAY 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN ORANGE AND SOUTHEASTERN GREENE COUNTIES...

At 323 PM EDT, a severe thunderstorm was located near Orange, moving
east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Stanardsville, Ruckersville, Newtown, Quinque, Eheart, Old Somerset,
Dawsonville, Burtonville and Barboursville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.

&&

LAT...LON 3827 7848 3834 7840 3832 7836 3829 7836
      3829 7835 3828 7835 3828 7834 3827 7833
      3827 7829 3823 7825 3823 7822 3824 7821
      3816 7826
TIME...MOT...LOC 1923Z 287DEG 14KT 3831 7818 

HAIL...1.00IN
WIND...60MPH
 
$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:04 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 14, 12:04 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion...DELAYED
National Weather Service Baltimore MD/Washington DC
1204 PM EDT Mon May 14 2018

.SYNOPSIS...
A front over the area will lift north late today and tonight
then drop southward again Tuesday night and Wednesday when it
will become stationary across the area through Friday. The front
may lift north again during the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Currently, there are no echos being observed by the local
radars. Fog has mostly lifted, but low clouds linger, and it may
be a struggle today to completely mix them out. Temperatures
should rise significantly down towards CHO and west of the Blue
Ridge south of MRB, but MRB over towards NHK and points
northeast are much more questionable as far as how much the low
level cool air mixes out and temps warm up this afternoon.

The stationary boundary that has remained stretched across our
CWA the past couple of days has been expected to lift northward
today, but the speed this occurs at has a good shot of being
delayed. That said, with the assistance of passing mid level
energy this afternoon and the proximity of the boundary, we are
expecting another round of strong to severe thunderstorms this
afternoon. Showers and storms are expected to redevelop across
and northwest of the region this afternoon. An Enhanced Risk
for severe storms encompasses portions of our area, mainly south
of the I-70 corridor and west southwest of the District,
including much of the Shenandoah Valley and portions of the
Potomac Highlands, which is where the warm sector is forecast to
reside. Ample CAPE of 2000+ J/KG and sufficient 0-6km shear
values of 30- 40 kts will promote conditions favorable for
primarily damaging wind gusts and hail. Convection will wane
during the evening hours with a drier trend expected overnight.
Temperatures will settle in to the mid to upper 60s after seeing
highs top out today in the 80s, except northeast of DC where the
front will struggle and 70s are more likely. Later tonight, we
may get anothe round of low clouds and patchy fog.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The stationary boundary will lift further northward on Tuesday,
residing across Pennsylvania by Tuesday afternoon. Much warmer
conditions expected on Tuesday as a result with highs reaching
the lower 90s, and humidity values well above normal. We may
start with some low clouds and patchy fog, but it should mix out
more efficiently than what we are seeing today. Continued
showers and thunderstorm chances expected Tuesday afternoon,
with another Slight Risk of severe storms possible for much of
the area. Shear values will be less on Tuesday, but CAPE should
be higher, so strong to severe storms will be possible. The
stationary front dips back southward across our area on
Wednesday, bringing continued threat for showers and afternoon
thunderstorms once again, but with less severe risk.
Temperatures will be cooler Wednesday with ample cloud cover and
showers around, with highs topping out around 80, and lows in
the mid to upper 60s both Tuesday and Wednesday nights.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Tropical moisture will be funneled northward across the mid
Atlantic states Thu-Fri between a mid-upper level trough over
the lower MS valley and a strong subtropical ridge over the
western Atlantic. A stationary front across the area will also
act to enhance rainfall over the area. In addition, largely
unidirectional flow Thu night also suggests potential for
training convection. The Thu night-Fri period looks like the
wettest period of the week particularly late Thu night into Fri
morning. Widespread amounts of 1 to 2 inches appear likely
during this period. 13/18Z MMEFS guidance show potential for
river flooding based on the 10 to 50th QPF percentiles. Given
all the ingredients described above and increasingly wetter
soils, some flooding appears likely this week, but location and
timing are still uncertain. It does appear though as the I-95
corridor would be the most vulnerable to flooding.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
IFR/LIFR conditions being observed across the terminals this
morning with low CIGs, though VIS restritions are ending, while
winds remain light and variable. These restrictions will
slowly continue improving, likely returning to VFR early
afternoon. Showers and thunderstorms will return to the
terminals this afternoon, bringing episodes of sub-VFR condtions
once again, with winds favoring a more southerly trajectory. Low
clouds and fog may redevelop again tonight, but should be less
persistent tomorrow morning. Another round of showers and storms
is expected later Tuesday afternoon and evening.

The persistent stationary boundary will lingering across the
Mid Atlantic through midweek, bringing plenty of clouds and rain
chances to the terminals. Sub-VFR conditions will be possible
through this period as a result, with winds generally remaining
10 knots or less, outside of convection.

IFR conditions seem likely Thu night-Fri morning with heavy
rain.

&&

.MARINE...
No headlines expected through tonight with light winds
prevailing over the waters. Afternoon and early evening
showers/thunderstorms will once again cross the waters, bringing
the threat for gusty winds which could result in Special Marine
Warnings. SCA conditions possible during the day on Tuesday as
southerly winds increase and become gusty. Sub SCA conditions
likely return through Wednesday night as light winds prevail.
With the persistent stationary boundary remaining near the area,
periods of showers and thunderstorms will continue each day,
bringing the possibility for Special Marine Warnings should
conditions warrant.

SCA conditions possible Fri afternoon into Sat in southerly
flow.

&&

.TIDES/COASTAL FLOODING...
Minor coastal flooding possible at Annapolis and Straits Point
during the late evening/early morning high tide cycle next few
days. New minor coastal flood thresholds are expected to be
implemented on Tue for Annapolis and Straits Point assuming
there is no flooding ongoing which may temper the coastal flood
threat somewhat.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...LFR
NEAR TERM...BKF
SHORT TERM...BKF
LONG TERM...LFR
AVIATION...BKF/LFR
MARINE...BKF/LFR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 14, 1:53 PM EDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
153 PM EDT Mon May 14 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-151800-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
153 PM EDT Mon May 14 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A severe thunderstorm watch is in effect through 9 PM. Scattered
severe thunderstorms with damaging wind gusts and large hail are
possible this afternoon and evening. The greatest risk is south of
U.S. Highway 50.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated severe thunderstorms with damaging wind gusts and large
hail are possible again Tuesday afternoon and evening.

Heavy rains Thursday night and Friday may result in small stream
and urban flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-151800-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
153 PM EDT Mon May 14 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A severe thunderstorm watch is in effect through 9 PM. Scattered
severe thunderstorms with damaging wind gusts and large hail are
possible across eastern West Virginia, western Maryland, and
central, northern, and western Virginia this afternoon and
evening.

Scattered incidents of flooding are possible along the northern
and central Virginia Blue Ridge into the Piedmont.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated severe thunderstorms with damaging wind gusts and large
hail are possible again Tuesday.

Scattered incidents of flooding are possible across all of
northern Maryland and parts of eastern West Virginia Tuesday night
and across southern Maryland Wednesday and Wednesday night.

Heavy rains Thursday night and Friday may result in flooding of
small streams and rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters activation may be needed later today.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:07 PM EDTSpecial Marine WarningLWX38 min
May 13, 10:12 PM EDTSevere Thunderstorm WarningLWXFairfax48 min
May 13, 10:21 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Alexandria39 min
May 13, 10:25 PM EDTSpecial Marine WarningLWX47 min
May 13, 10:50 PM EDTSpecial Marine WarningLWX97 min
May 13, 11:36 PM EDTSpecial Marine WarningLWX54 min
May 14, 5:32 AM EDTDense Fog AdvisoryLWXClarke, Culpeper, Fauquier, Frederick, Greene, Loudoun and 8 more4 hr
May 14, 6:24 AM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church4 hr
May 14, 2:08 PM EDTSmall Craft AdvisoryLWX12 hr
May 14, 2:08 PM EDTSmall Craft AdvisoryLWX37 hr
May 14, 2:19 PM EDTSevere Thunderstorm WarningLWXAugusta, City of Staunton, City of Waynesboro41 min
May 14, 2:55 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson50 min
May 14, 3:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Orange44 min
May 14, 3:39 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson66 min
May 14, 3:46 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Orange44 min
May 14, 3:54 PM EDTFlash Flood WarningLWXAlbemarle, Greene, Orange5 hr
May 14, 4:15 PM EDTFlash Flood WarningLWXAlbemarle, Nelson5 hr
May 14, 4:38 PM EDTSevere Thunderstorm WarningLWXMadison, Page, Rappahannock, Warren52 min
May 14, 4:51 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, City of Winchester39 min
May 14, 5:11 PM EDTSevere Thunderstorm WarningLWXNelson49 min
May 14, 5:13 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Page, Shenandoah, Warren, City of Winchester47 min
May 14, 5:29 PM EDTSevere Thunderstorm WarningLWXClarke, Loudoun61 min
May 14, 5:33 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Madison, Page, Rockingham, Shenandoah and 1 more57 min
May 14, 5:35 PM EDTSevere Thunderstorm WarningLWXClarke, Culpeper, Fauquier, Loudoun, Madison, Page and 3 more55 min
May 14, 5:42 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, Rockingham, City of Staunton, City of Waynesboro48 min
May 14, 5:49 PM EDTTornado WarningLWXLoudoun26 min
May 14, 6:03 PM EDTSpecial Marine WarningLWX117 min
May 14, 6:07 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Fauquier, Loudoun, Prince William, City of Alexandria and 4 more53 min
May 14, 6:11 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Greene, Madison, Orange, Prince William and 3 more79 min
May 14, 6:12 PM EDTTornado WarningLWXFairfax, Loudoun, City of Fairfax33 min
May 14, 6:14 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson, City of Charlottesville76 min
May 14, 6:30 PM EDTSpecial Marine WarningLWX2 hr
May 14, 6:31 PM EDTSpecial Marine WarningLWX119 min
May 14, 6:33 PM EDTSevere Thunderstorm WarningLWXKing George57 min
May 14, 6:56 PM EDTFlash Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church3 hr
May 14, 7:00 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, City of Alexandria30 min
May 14, 7:10 PM EDTSpecial Marine WarningLWX95 min
May 14, 7:17 PM EDTFlash Flood WarningLWXPage2 hr
May 14, 7:29 PM EDTFlash Flood WarningLWXAlbemarle, Nelson114 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.